Nebraska, 2005High Wind in Nebraska, June 13, 2005
June 13, 2005 · NWS GLD · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 13, 7:26 AM MST, 3 hours 34 minutes earlier.
Area forecast discussion, Jun 13, 7:26 AM MST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GOODLAND KS
826 AM MDT MON JUN 13 2005
.UPDATE...UPDATE TO INCLUDE A SCATTERED MENTION OF SHOWERS AS
MOISTURE WRAPS AROUND UPPER LOW ACROSS WESTERN NEBRASKA. ALSO
STARTED THE WIND ADVISORY SLIGHTLY SOONER WITH WIND SPEEDS ALREADY
SUPPORTING ADVISORY CRITERIA. LOWERED TEMPERATURES SLIGHTLY WITH
SATELLITE INDICATING WIDESPREAD DENSE OVERCAST SLOWLY SPREADING
SOUTHEAST ACROSS THE AREA. WITH LIMITED INSOLATION...TEMPERATURES
MAY STRUGGLE TO REACH THE UPPER 60S ACROSS THE NORTHERN ZONES.
&&
.PREV DISCUSSION... (ISSUED 250 AM MDT MON JUN 13 2005)
DISCUSSION...CUTOFF LOW WILL DEVELOP ACROSS NEBRASKA TODAY WITH
STRONG JET ROTATING AROUND WEST AND SOUTH PERIPHERY. WITH
UNIDIRECTIONAL FLOW AT ALL LEVELS AND STEEP LOW LEVEL LAPSE RATES
WITH DAYTIME HEATING...FEEL GOOD MIXING IS LIKELY. WILL ISSUE WIND
ADVISORY FOR TODAY FOR ALL AREAS NORTH OF INTERSTATE 70. WILL ALSO
KEEP A FEW SHOWERS IN THE FORECAST ACROSS THE NORTH AND NORTHEAST TO
COVER SHORTWAVE TROUGHS ROTATING AROUND LOW. GUIDANCE ALSO SUGGESTS
DECENT MID-LEVEL MOISTURE WRAPPING SOUTHEAST AROUND LOW WHICH LOOKS
REASONABLE AND WOULD SUPPORT SHOWER ACTIVITY.
UPPER LOW WILL MOVE OUT OF NEBRASKA TONIGHT WITH UPPER RIDGING
BUILDING INTO HIGH PLAINS TUESDAY AND WEDNESDAY. SURFACE RIDGE WILL
MOVE INTO HIGH PLAINS TONIGHT THROUGH TUESDAY NIGHT AS A RESULT
WHICH WILL TRANSLATE TO A WARMER AND DRY PERIOD THROUGH WEDNESDAY
MORNING. BY LATER WEDNESDAY...THE RETURN OF SOUTHERLY SURFACE WINDS
AHEAD OF DEVELOPING COLORADO LEE TROUGH WILL TRANSPORT MOISTURE
NORTHWARD CREATING THE POTENTIAL FOR WIDELY SCATTERED AFTERNOON AND
EVENING THUNDERSTORMS. NOT SURE THE GFS HAS A GOOD HANDLE ON
PRECIPITATION LATE WEDNESDAY WHICH INDICATES SOME TYPE OF MCS...BUT
THE OVERALL IDEA OF SOME TYPE OF PRECIPITATION LOOKS GOOD. ON
THURSDAY THERE IS ANOTHER SHOT AT SCATTERED THUNDERSTORMS SIMILAR TO
WEDNESDAY.
EXTENDED PERIODS LOOK OKAY AND LITTLE CHANGES MADE. STRONG UPPER
RIDGE DEVELOPS ACROSS THE HIGH PLAINS BY THE WEEKEND WHICH WILL SHUT
DOWN PRECIPITATION AND ALLOW TEMPERATUERES TO CLIMB INTO THE 90S.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
.KS...WIND ADVISORY FROM 8 AM MONDAY UNTIL 5 PM MONDAY FOR KSZ001...
KSZ002...KSZ003...KSZ004...KSZ013...KSZ014...KSZ015...
KSZ016.
.NE...WIND ADVISORY FROM 8 AM MONDAY UNTIL 5 PM MONDAY FOR NEZ079...
NEZ080...NEZ081.
.CO...WIND ADVISORY FROM 8 AM MONDAY UNTIL 5 PM MONDAY FOR COZ090...
COZ091.
&&
MCGUIREHazardous weather outlook, Jun 13, 9:45 AM MST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1045 AM MDT MON JUN 13 2005
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-131200-
CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS-
GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS-
RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS-
WICHITA KS-YUMA COUNTY CO-
1045 AM MDT MON JUN 13 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME
SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO.
.DAY ONE...TODAY AND TONIGHT
A HIGH WIND WARNING IS IN EFFECT TODAY...MAINLY ALONG AND WEST OF A
LINE FROM CULBERTSON TO COLBY. SUSTAINED WINDS BETWEEN 40 AND 45 MPH
WITH GUSTS TO 60 MPH WILL BE POSSIBLE THROUGH MID AFTERNOON. A WIND
ADVISORY IS ALSO IN EFFECT FOR MUCH OF THE REMAINING AREA AS
NORTHWEST WINDS INCREASE TO AROUND 35 MPH WITH GUSTS TO 50 MPH
POSSIBLE. WINDS WILL SUBSIDE LATER THIS AFTERNOON. MOTORISTS SHOULD
EXERCISE CAUTION WHEN DRIVING...ESPECIALLY THOSE TRAVELING ON
NORTH-SOUTH ROADS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THUNDERSTORMS ARE FORECAST TO DEVELOP EACH AFTERNOON AND EVENING ON
WEDNESDAY THROUGH SATURDAY. THE MAIN THREAT WILL BE CLOUD-TO-GROUND
LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
DLF/MCGUIRE
In the hours before
Local storm report, Jun 13, 9:22 AM MST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1022 AM MDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM NON-TSTM WND GST 4 S BURLINGTON 39.25N 102.27W
06/13/2005 58 MPH KIT CARSON CO OFFICIAL NWS OBS
KITR ASOS PEAK WIND 50 KNOTS
&&
MWMLocal storm report, Jun 13, 9:53 AM MST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1053 AM MDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM NON-TSTM WND GST 5 W GOODLAND 39.35N 101.80W
06/13/2005 58 MPH SHERMAN KS MESONET
LOCAL MESONET MEASURED 50 KNOT WIND GUST
&&
MWMLocal storm report, Jun 13, 10:11 AM MST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1111 AM MDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM NON-TSTM WND GST 5 W GOODLAND 39.35N 101.80W
06/13/2005 58 MPH SHERMAN KS MESONET
&&
MWMLocal storm report, Jun 13, 10:32 AM MST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1132 AM MDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM TSTM WND GST 5 W GOODLAND 39.35N 101.80W
06/13/2005 61 MPH SHERMAN KS MESONET
&&
MWMHigh Wind, Hitchcock
- When
- June 13, 11:00 AM MST to 1:00 PM MST
- Where
- Hitchcock forecast zone
- Measured
- 37 kt (43 mph) measured sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.176, -101.042 (the zone’s center; the record gives no point)
Strong gradient winds developed during the morning hours. Local mesonet site sustained winds of 43 mph gusting to 53 mph.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, June 13 to 14, 20053 deaths · 5 events
- Flash Flood in New York, June 13 to 14, 2005$6.5 million · 1 event
- Tornadoes and Hail in Iowa, June 13, 2005$120,000 · F0 · 26 events
- Flash Flood and Hail in Illinois, June 13 to 14, 2005$100,000 · 1.75 in hail · 21 events
- Flash Flood and Damaging Winds in New York, June 13, 2005$145,000 · 50 kt wind · 7 events
- Flood and Hail in Texas, June 13, 2005$55,000 · 1 in hail · 22 events
- Damaging Wind in Missouri, June 13, 2005$100,000 · 60 kt wind · 1 event
- Damaging Wind in New York, June 13, 20051 injured · $50,000 · 55 kt wind · 1 event
- Tornado and Hail in Minnesota, June 13, 2005F0 · 40 events
- Damaging Wind in New York, June 13, 2005$50,000 · 55 kt wind · 1 event
- Damaging Wind in New York, June 13, 2005$50,000 · 55 kt wind · 1 event
- Flooding and Hail in Oklahoma, June 13, 20051.75 in hail · 33 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457702.